Alert archive / West Virginia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 119, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Nov 8, 2005, 6:22 PM EST for Kanawha County, West Virginia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 8, 2005, 6:22 PM EST (23:22 UTC)
- Expired
- Nov 8, 2005, 7:00 PM EST
- In force
- 38 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Kanawha County, WV
The radar
The Charleston,WV radar (KRLX), 33 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.4 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 1008 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 082323
SVRRLX
WVC039-090000-
/O.NEW.KRLX.SV.W.0119.051108T2322Z-051109T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
622 PM EST TUE NOV 8 2005
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN KANAWHA COUNTY IN WEST VIRGINIA
* UNTIL 700 PM EST
* AT 621 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED 22 MILES NORTHWEST OF CLENDENIN...OR 10 MILES
NORTH OF SISSONVILLE...AND WAS MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
CLENDENIN...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3862 8170 3855 8163 3860 8153 3854 8148
3854 8129 3852 8127 3852 8124 3847 8129
3843 8128 3856 8174 3859 8175
$$
251 follow-up statement
000
WWUS51 KRLX 082350
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
648 PM EST TUE NOV 8 2005
WVC039-090000-
/O.CON.KRLX.SV.W.0119.000000T0000Z-051109T0000Z/
KANAWHA WV-
648 PM EST TUE NOV 8 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EST
FOR NORTHERN KANAWHA COUNTY...
AT 643 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 8 MILES WEST
OF CLENDENIN...OR ABOUT NEAR PINCH...MOVING SOUTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3862 8170 3855 8163 3860 8153 3854 8148
3854 8129 3852 8127 3852 8124 3847 8129
3843 8128 3856 8174 3859 8175
$$
25What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 8, 2:41 PM EST, 3 hours 41 minutes earlier.
Area forecast discussion, Nov 8, 2:41 PM EST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 241 PM EST TUE NOV 8 2005 .LONG TERM (WEDNESDAY NIGHT THROUGH THURSDAY NIGHT)... A COLD FRONT MOVES ACROSS THE REGION WEDNESDAY EVENING. THIS IS A VERY STRONG FRONT...BUT THE REGION IS ALSO IN THE CONVERGENCE REGION OF AN UPPER JET...WHICH SHOULD TRY TO SUPPRESS PRECIPITATION. FOR THIS REASON...STAYED WITH MIDDLE OF THE ROAD POPS WITH FRONTAL PASSAGE. MUCH COLDER AIR MOVES IN BEHIND THE FRONT...WHICH SHOULD PROVIDE UPSLOPE CLOUDS. EXPECT SOME SNOW SHOWERS IN THE HIGHER ELEVATIONS OF THE MOUNTAINS ON THURSDAY. SINCE MOISTURE IS NOT OVERLY DEEP...EXPECT ONLY LIGHT AMOUNTS. && .PREVIOUS DISCUSSION... (ISSUED 216 PM EST TUE NOV 8 2005) SHORT TERM (TONIGHT AND WEDNESDAY)... 18Z SFC ANALYSIS DEPICTS WARM FRONT N OF I-70 IN CNTRL OH...WITH COLD FRONT BACK IN THE PLAINS. AREA OF TSTMS OVR OH ATT FIRING OUT AHD OF A MID LVL WAVE CROSSING THRU IND. ATMS HAS RECOVERED NICELY THIS AFTN WITH CAP READY TO BREAK AS MUCAPES OF 1.5KJ/KG RESIDING IMMEDIATELY TO OUR W IN KY AND SRN OH. AREA OF AFOREMENTIONED CONVECTION WL PROPAGATE EASTWARD THIS AFTN AND WITH STEEPER LAPSE RATES APPROACHING...STORMS COULD BECOME STRONG. RODE WITH HIGHEST POPS NWRN AREAS AND A SMALL CHC XTRM SRN AREAS...SINCE ATMS IS LTL MORE CAPPED S. THERE SHOULD BE A LULL IN PRECIP DURING THE EVNG HRS PRIOR TO ARRIVAL OF GOOD UPR LVL SUPPORT AFT 6Z. AGAIN...RODE WITH HIGHEST POPS N (CAT) AND LOWEST (SCHC) SWRN VA. WINDS WL KEEP BL MIXED...SO PREFER A WARMER GUID SLTN MOST LOCATIONS. WEDNESDAY IS A TRICKY FCST WITH COLD FRONT PASSAGE. ONE THING IS FOR SURE...IT WILL BE BREEZY WITH AN INCD PRES GRADIENT. NAM AND GFS DONT PAINT THAT MUCH QPF OVR FA AS BAROCLINIC ZONE PASSES. IMPRESSIVE CONV PARAMETERS AND SHEAR VALUES WITH THE BNDRY AS A TRIGGER SUPPORT A GOOD COVERAGE OF TSTMS. ROLLED WITH POPS HIGHER THAN GUID...CAT N AND CHC S. ALSO INCLUDED GUSTY WINDS IN THE GRIDS OVER NRN AREAS WITH AREA OUTLOOKED IN SLGT RISK. FRONT DOESNT ARRIVE UNTIL LATE IN THE DAY AND WITH DEEP MIXING LAYER...MET NUMBERS LOOK THE BEST AS A GOOD AMOUNT OF SUNSHINE IS PROGGED DURING THE DAY. LONG TERM (FRIDAY THROUGH TUESDAY)... NOT MANY CHANGES. AS HIGH PRESSURE BUILDS IN EARLY FRIDAY GUSTY WINDS IN THE HIGHLANDS WILL START TO BACK OFF...WITH CLEAR SKIES THROUGH THE AFTERNOON. COLD MORNING AHEAD FOR SATURDAY MORNING...AND HAVE TRENDED BELOW GUIDANCE WITH HIGH PRESSURE OVERHEAD. A SYSTEM WILL APPROACH THE GREAT LAKES ON SUNDAY...AND THERE IS SOME QUESTION AS TO HOW STRONG THE HIGH WILL BE AND HOW EFFECTIVE IT WILL BE IN HOLDING OFF PRECIP WITH FRONT. HAVE JUST LOW POPS FOR NOW SUNDAY NIGHT AND MONDAY MORNING...JUST ADDITIONAL CLOUDS. WHATEVER CLOUDS HANGING AROUND SHOULD CLEAR OUT MONDAY AFTERNOON. A MORE ORGANIZED STORM WILL APPROACH ON TUESDAY. A COLD FRONT WITH A LOW PASSING THROUGH THE UPPER GREAT LAKES IS FIGURED TO PASS TUESDAY OR TUESDAY NIGHT INTO OUR CWA. 00Z ECMWF SHOWS A GOOD DEAL OF ENERGY DIGGING ON THE WEST SIDE OF THE TROUGH...BUT ECMWF/GFS ENSEMBLE MEMBERS DO NOT SUPPORT THIS SOLUTION. WILL GO SOMEWHAT ABOVE DAY 7 ENS MAX NUMBERS WITH NICE SOUTHWESTERLY FLOW AHEAD OF THE FRONT TUESDAY AFTERNOON...WITH PRECIP ARRIVING OVERNIGHT INTO WEDNESDSAY MORNING. SOMEWHAT COOLER AIR MAY ARRIVE FOR WEDNESDAY...BEFORE ANOTHER REBOUND. PREVIOUS DISCUSSION... (ISSUED 1228 PM EST TUE NOV 8 2005) AVIATION (18Z TO 18Z)... BATCH OF RW/TRW EXITING EASTERN AREA ATT..WITH WARM SECTOR WX EXPECTED REMAINDER OF THE PERIOD. WARM FRONT RIDES THRU WRN PORTIONS OF THE CWA THIS EVENING...HWVR ONLY ISOLD TSTMS FCST THROUGH THE REMAINDER OF THE AFTN. RW/TRW FCST TO TRAVERSE THRU PARTS OF OH AND NRN WV AFT 6Z...SO INCLUDE PREVAILING MVFR WX AT NRN TAF SITES (JKL/CKB/EKN) FM 8Z-14Z. AFT 14Z...IMPROVE CONDS TO VFR CWA WIDE. WINDS ALSO WL BE A CONCERN TMRW WITH STRONG PRES GRADIENT DEVELOPING AHD OF THE CLD FRONT. GUSTS WL EXCEED 20KTS AT MOST IF NOT ALL SITES WED. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && LONG TERM...RPY
Hazardous weather outlook, Nov 8, 4:42 AM EST, 13 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 442 AM EST TUE NOV 8 2005 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-090945- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 442 AM EST TUE NOV 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY OVER SOUTHEAST OHIO...EXTREME NORTHEAST KENTUCKY...AND NORTHWESTERN WEST VIRGINIA AS A WARM FRONT LIFTS NORTHWARD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE AREA WEDNESDAY AS A STRONG COLD FRONT PUSHES THROUGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED...ESPECIALLY WEDNESDAY AFTERNOON.
In the hours before
Special weather statement, Nov 8, 4:27 PM EST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 427 PM EST TUE NOV 8 2005 OHZ075-083>085-082330- ATHENS-JACKSON-VINTON-MEIGS- INCLUDING THE CITIES OF...ATHENS...JACKSON...WELLSTON... OAK HILL...MCARTHUR...HAMDEN...POMEROY 427 PM EST TUE NOV 8 2005 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... A BAND OF THUNDERSTORMS WILL BE MOVING OUT OF VINTON COUNTY AND INTO ATHENS...MEIGS...AND JACKSON COUNTIES. THESE THUNDERSTORMS WILL CONTAIN SMALL HAIL AND GUSTY WINDS. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Special weather statement, Nov 8, 4:28 PM EST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT...RESENT NATIONAL WEATHER SERVICE CHARLESTON WV 428 PM EST TUE NOV 8 2005 OHZ075-083>085-082345- ATHENS-JACKSON-VINTON-MEIGS- INCLUDING THE CITIES OF...ATHENS...JACKSON...WELLSTON... OAK HILL...MCARTHUR...HAMDEN...POMEROY 428 PM EST TUE NOV 8 2005 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... A BAND OF THUNDERSTORMS WILL BE MOVING OUT OF VINTON COUNTY AND INTO ATHENS...MEIGS...AND JACKSON COUNTIES. THESE THUNDERSTORMS WILL CONTAIN SMALL HAIL AND GUSTY WINDS. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Special weather statement, Nov 8, 4:28 PM EST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT...RESENT NATIONAL WEATHER SERVICE CHARLESTON WV 428 PM EST TUE NOV 8 2005 OHZ075-083>085-082230- ATHENS-JACKSON-VINTON-MEIGS- INCLUDING THE CITIES OF...ATHENS...JACKSON...WELLSTON... OAK HILL...MCARTHUR...HAMDEN...POMEROY 428 PM EST TUE NOV 8 2005 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... A BAND OF THUNDERSTORMS WILL BE MOVING OUT OF VINTON COUNTY AND INTO ATHENS...MEIGS...AND JACKSON COUNTIES. THESE THUNDERSTORMS WILL CONTAIN SMALL HAIL AND GUSTY WINDS. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Special weather statement, Nov 8, 5:17 PM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 517 PM EST TUE NOV 8 2005 OHZ085-086-WVZ007-082330- MEIGS-GALLIA-MASON- INCLUDING THE CITIES OF...POMEROY...GALLIPOLIS...POINT PLEASANT... NEW HAVEN 517 PM EST TUE NOV 8 2005 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... A BAND OF THUNDERSTORMS WILL BE MOVING OUT OF MEIGS COUNTY AND INTO GALLIA AND MASON COUNTIES. THESE THUNDERSTORMS WILL CONTAIN SMALL HAIL AND GUSTY WINDS. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Special weather statement, Nov 8, 5:38 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 538 PM EST TUE NOV 8 2005 WVZ007-008-082345- MASON-JACKSON- INCLUDING THE CITIES OF...POINT PLEASANT...NEW HAVEN... RAVENSWOOD...RIPLEY 538 PM EST TUE NOV 8 2005 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... A BAND OF THUNDERSTORMS WILL BE MOVING ACROSS JACKSON AND MASON COUNTIES IN WEST VIRGINIA. THESE THUNDERSTORMS WILL CONTAIN SMALL HAIL AND GUSTY WINDS...WITH SOME WIND GUSTS OF 30 TO 40 MPH POSSIBLE. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Special weather statement, Nov 8, 5:58 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 558 PM EST TUE NOV 8 2005 WVZ008-014-090000- JACKSON-PUTNAM- INCLUDING THE CITIES OF...RAVENSWOOD...RIPLEY...TEAYS VALLEY... HURRICANE 558 PM EST TUE NOV 8 2005 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... A BAND OF THUNDERSTORMS WILL BE MOVING ACROSS JACKSON AND PUTNAM COUNTIES IN WEST VIRGINIA. THESE THUNDERSTORMS WILL CONTAIN SMALL HAIL AND GUSTY WINDS...WITH SOME WIND GUSTS OF 30 TO 40 MPH POSSIBLE. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 6:02 PM EST | Severe Thunderstorm Warning | RLX | Mason, Putnam | 28 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.